Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Loss of erection during intercourse, stress. Cause and cure?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11712 Questions
hi. my husband is 43 and loses his erection during intercourse. it is very frustrating to him.what can it b causing it? and is there help? he can easily get one any time of day. its keeping it during intercourse that is frustrating him the most. I think it has to do with stress in life... we have so many thing that need to get done (we live on a farm) and due to weather and time seems to be piling up and its depressing him alot. he said no its not that. help
Posted Tue, 8 May 2012 in Erectile Dysfunction
Answered by Dr. Rakhi Tayal 30 minutes later
Thanks for writing to us.
Losing erection early during intercourse is most commonly seen due to stress and depression.The length of duration of erection does tend to decrease to a certain degree with smoking cigarettes, marijuana and drinking alcohol. If the testosterone level is low this can affect the duration as well. This can be checked via a simple blood test.
Good couple intimacy is the necessary to reduce the problem.
There are many agents which help this problem like exercise, particularly aerobic exercise is an effective treatment for erectile dysfunction.
The medicines used for the treatment include phosphodiesterase inhibitors and alprostadil. Injections are also available to help in maintaining the erection.
Your physician will help you in choosing the best agent for you after examining you to rule out the contraindicating factors.
When pharmacological methods fail, a purpose-designed external vacuum pump can be used to attain erection, with a separate compression ring fitted to the penis to maintain it.
To increase his sex drive, you can add celery, raw oysters, banana,avocado, almonds, eggs, figs, garlic,etc to your food.

I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor